Medical Specialty >> Endocrinology
Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|JakeHass - Sun Feb 28, 2010 12:25 pm||
25 female. I developed non-AIDS lipodystrophy that makes it uncomfortable to sit, walk, etc. because of loss of padding. I also had a severe Vit D deficiency and after taking D3 for a few months, the lipodystrophy improved a little. Could this be the cause of it in the first place? Might it continue to improve or do fat cells die? I supposedly don't have diabetes, a thyroid condition, or an adrenal condition. Is there any other endocrine cause to which lipodystrophy might be related?
|Dr.M.Aroon kamath - Thu Mar 11, 2010 12:32 am||
You have not given details of the type of non-HIV lipodystrophy that you suffer from.From the given description, i tend to assume that it is a generalized lipodystrophy (because the 'partial' form tends to involve the face rather than the gluteal regions).Your description does not fit the 'localized' form as well.
Vitamin D deficiency per-se has not conclusively been shown to be the cause of lipodystrophy. But, resistance to insulin &/or vitamin D has been observed in some of the cases.
Some types of lipodystrophies may be associated with osteopenia, osteosclerosis and myopathies.
There are a vast variety of syndromes which are associated with non-HIV lipodystrophy.
You will need to be investigated fully before a firm diagnosis is arrived at.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.